MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Codes Break (1069); Failure to Align (2522); Mechanical Jam (2983); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section d6a: if implanted, give date: not applicable, as the lens was not fully inserted.Section d6b: if explanted, give date: not applicable, as the lens was not fully inserted.Section e1: initial reporter email address: unknown/not provided.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded multifocal intraocular lens (iol) would not budge when advanced.The optic of the lens was cracked, twisted.The lens and plunger tip was torquing to the side.The tip of the cartridge was not damaged.The issue was not due to use error.The lens was partially inserted in the eye.A back-up lens was available and was implanted with no difficulty.There was a minor five minute delay in surgery, but no complications or injury to patient.No medical or surgical intervention was required.Non-johnson and johnson ophthalmic viscosurgical device (ovd) was used as a cartridge lubricant, which was introduced from the cartridge canopy.The average dwell time was two to three minutes.No further information provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes; section d9: date returned to manufacturer: nov 20, 2023; section h3: evaluated by manufacturer: yes.Device evaluation: the suspect handpiece was received with the lens module open with the cartridge misaligned and the pushrod was disconnected and loose.Visual inspection of the handpiece revealed a crack on the cartridge body and insufficient ophthalmic viscosurgical device (ovd) residue.Damage to the handpiece was also observed.The plunger was partially advanced to the cartridge and the lens was stuck.The plunger was observed to be bent and the pushrod was disconnected at the screw.The lens was observed to be damaged inside of the cartridge and was unable to be removed.No further issues were identified, and no further evaluation was performed.The complaint issue "stuck in cartridge" was identified during product evaluation.The complaint issue "rod misaligned" was not identified during product evaluation.The observed "plunger rod issue" is similar to the reported complaint issue.However, the issues identified during product evaluation could not be confirmed as related to manufacturing.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18181869
Report Number3012236936-2023-02937
Device Sequence Number7717508
Product Code MFK
UDI-Device Identifier05050474750517
UDI-Public(01)05050474750517(17)250329
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown